Alert archive / Texas / High Wind Watches in 2017

High Wind Watch 27, NWS Midland/Odessa, TX

October 22, 2017

NWS Midland/Odessa, TX issued this high wind watch at Oct 22, 2017, 1:43 PM CDT. It took effect at Oct 24, 2017, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 22, 2017, 1:43 PM CDT (18:43 UTC)
In effect from
Oct 24, 2017, 1:00 AM CDT
Expired
Oct 23, 2017, 3:24 AM CDT
In force
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

675 
WWUS74 KMAF 221843
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
143 PM CDT Sun Oct 22 2017

...High wind possible through Guadalupe Pass Monday night...

.The next cold front is expected to blow through the region Monday
night. This may result in high wind conditions through Guadalupe
Pass overnight. Conditions should quickly improve Tuesday.

TXZ258-231100-
/O.NEW.KMAF.HW.A.0027.171024T0600Z-171024T1200Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
1243 PM MDT Sun Oct 22 2017

...HIGH WIND WATCH IN EFFECT LATE MONDAY NIGHT...

The National Weather Service in Midland/Odessa has issued a High
Wind Watch, which is in effect late Monday night. 

* TIMING...late Monday night.

* WINDS...Northeast wind of 40 mph with gusts to 60 mph.

* IMPACTS...These winds could make driving difficult for 
  motorists driving high profile vehicles such as campers, vans 
  and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
1 follow-up statement
566 
WWUS74 KMAF 230824
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
324 AM CDT Mon Oct 23 2017

...High Wind through Guadalupe Pass Monday Evening through 
Tuesday Morning...

.The next cold front is expected to blow through the region
this evening into tonight. This will result in high wind 
conditions through Guadalupe Pass beginning this evening. 
Conditions should quickly improve Tuesday afternoon.

TXZ258-232100-
/O.UPG.KMAF.HW.A.0027.171024T0600Z-171024T1200Z/
/O.NEW.KMAF.HW.W.0036.171024T0300Z-171024T1800Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
224 AM MDT Mon Oct 23 2017

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT
TUESDAY...

The National Weather Service in Midland/Odessa has issued a High
Wind Warning, which is in effect from 9 PM this evening to noon
MDT Tuesday. The High Wind Watch is no longer in effect. 

* TIMING...This evening through Tuesday morning.

* WINDS...Northeast wind of 35 to 45 mph with gusts up to 65 mph.

* IMPACTS...These winds could make driving difficult for 
  motorists driving high profile vehicles such as campers, vans 
  and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Oct 22, 1:38 PM CDT, 5 minutes earlier.

Area forecast discussion, Oct 22, 1:38 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
138 PM CDT Sun Oct 22 2017

.DISCUSSION...
Upper trough pushing through the central plains as it moves east
high pressure will start to build in from the west.  This will put
the region into NW flow aloft.  Another trough will reinforce the
first one over the Eastern US leaving the region stuck into between
the ridge to the west and trough to the east most of the week.
Toward next weekend a trough moving down across the Rockies will act
to push the ridge off into the Pacific.

Temperatures will be on a roller coaster of up and down as multiple
fronts move through.  The first in a series of cold fronts came
through last night resulting in a chilly morning with sunny... cool
and dry conditions today.  The next cold fronts will be Monday night
and Thursday night.  This will result in temperatures getting
knocked down frequently then warming up between them as the south
wind returns.  Could see a high wind event at GDP late Monday night
so will go ahead and issue a watch.  Radiational cooling should
allow temps at MRF to fall into the 30s next few nights with 30s
becoming more widespread across northern CWA Saturday morning in
post frontal conditions.

No rain expected most of the week... models throw some showers in
toward next weekend so will leave them in for now.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     47  81  49  69 /   0   0   0   0
Carlsbad                       44  83  45  67 /   0   0   0   0
Dryden                         53  85  54  76 /   0   0   0   0
Fort Stockton                  51  84  50  70 /   0   0   0   0
Guadalupe Pass                 50  77  46  59 /   0   0   0   0
Hobbs                          44  78  43  65 /   0   0   0   0
Marfa                          38  79  39  64 /   0   0   0   0
Midland Intl Airport           47  82  49  69 /   0   0   0   0
Odessa                         47  81  49  69 /   0   0   0   0
Wink                           45  84  49  70 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Watch late Monday night for Guadalupe Mountains.

&&

84/72
Hazardous weather outlook, Oct 22, 2:44 AM CDT, 10 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
244 AM CDT Sun Oct 22 2017

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-230745-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
244 AM CDT Sun Oct 22 2017 /144 AM MDT Sun Oct 22 2017/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Northeast gap winds could rise to 30 to 40 mph, with gusts over 55
mph, through Guadalupe Pass Monday night behind a cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

Nearby

High Wind Watches in Texas, 2017Every high wind watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.